Alert archive / Maine / Coastal Flood Statements in 2012

Coastal Flood Statement 5, NWS Gray, ME

November 16, 2012Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Nov 16, 2012, 2:54 AM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Nov 16, 2012, 10:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2012, 2:54 AM EST (07:54 UTC)
In effect from
Nov 16, 2012, 10:00 AM EST
Expired
Nov 16, 2012, 2:00 PM EST
In force
4 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WHUS41 KGYX 160754
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
254 AM EST FRI NOV 16 2012

...MINOR SPLASHOVER IS POSSIBLE AROUND THE MIDDAY HIGH TIDE...


MEZ023-024-NHZ014-161900-
/O.NEW.KGYX.CF.S.0005.121116T1500Z-121116T1900Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
254 AM EST FRI NOV 16 2012

* LOCATION...COASTAL NEW HAMPSHIRE AND MAINE

* COASTAL FLOODING...11.7 FT ASTRONOMICAL HIGH TIDE COMBINED WITH
  WAVES MAY CAUSE SPLASHOVER.

* TIMING...SPLASHOVER MAY OCCUR WITHIN A COUPLE HOURS OF HIGH
  TIDE WHICH IS AT 1216 PM IN PORTLAND.

* IMPACTS...MINOR SPLASHOVER ONTO COASTAL ROADWAYS AND MINOR BEACH
  EROSION IS POSSIBLE.

$$
1 follow-up statement
541 
WHUS41 KGYX 161637
CFWGYX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1137 AM EST FRI NOV 16 2012

...MINOR SPLASHOVER IS POSSIBLE AROUND THE MIDDAY HIGH TIDE...

MEZ023-024-NHZ014-161900-
/O.CON.KGYX.CF.S.0005.000000T0000Z-121116T1900Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
1137 AM EST FRI NOV 16 2012


* COASTAL FLOODING...11.7 FT ASTRONOMICAL HIGH TIDE COMBINED WITH
  WAVES MAY CAUSE SPLASHOVER. TIDES ARE CURRENTLY RUNNING ABOUT
  0.1 FEET ABOVE THE ASTRONOMICAL TIDE. EXPECT A HIGH TIDE OF
  ABOUT 11.8 FEET EARLY THIS AFTERNOON WITH SOME SPLASHOVER.

* TIMING...SPLASHOVER MAY OCCUR WITHIN A COUPLE HOURS OF HIGH 
  TIDE WHICH IS AT 1216 PM IN PORTLAND. 

* IMPACTS...MINOR SPLASHOVER ONTO COASTAL ROADWAYS AND MINOR 
  BEACH EROSION IS POSSIBLE. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 16, 2:47 AM EST, 7 minutes earlier.

Area forecast discussion, Nov 16, 2:47 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
247 AM EST FRI NOV 16 2012

.SYNOPSIS...
HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE THIS WEEKEND AND
INTO EARLY NEXT WEEK. A WEAK COLD FRONT WILL MOVE THROUGH THE
REGION WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AN AREA OF CIRRUS CLOUDS COVERS MUCH OF SOUTHERN NH AND MAINE AS A
SOUTHERN STREAM SHORT WAVE LIFTS MID LEVEL MOISTURE OVER THE AREA.
ALOFT...A LARGE SHALLOW TROUGH WAS MOVING THROUGH EASTERN CANADA
AND THE EASTERN US. AT THE SURFACE HIGH PRESSURE WAS EDGING INTO
NEW ENGLAND. THE 16/00Z SOUNDING WAS VERY DRY WITH ONLY 0.18
INCHES OF PRECIPITABLE WATER. DEW POINTS RANGED FROM THE MID 20S
ALONG THE COAST TO THE TEENS ALONG THE CANADIAN BORDER. THE DRY
AIRMASS HAS ALLOWED TEMPERATURES TO DROP QUITE LOW OVERNIGHT.

AFTER A CHILLY START TEMPERATURES WILL WARM INTO THE UPPER
30S/LOWER 40S NORTH TO MID 40S SOUTH. CLOUD COVER CURRENTLY ON
SATELLITE WILL EVENTUALLY SHIFT EAST BUT ANOTHER WEAK DISTURBANCE
APPROACHING FROM THE WEST WILL BRING A FEW MORE CIRRUS CLOUDS TO
THE REGION THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
TONIGHTS OVERNIGHT LOWS WILL BE SIMILAR TO THURSDAY NIGHTS BUT
PERHAPS A COUPLE DEGREES WARMER AS MOISTURE INCREASES IN THE
1000-850 MB LAYER. SATURDAY WILL BE ANOTHER SUNNY DAY WITH HIGHS
GENERALLY IN THE 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A BENIGN WEATHER PATTERN IN THE LONG TERM WITH HIGH PRESSURE THE
MAIN PLAYER AS INDICATED BY THE GFS AND ECMWF. A STATIONARY FRONT
WILL REMAIN PARKED NEAR THE SOUTHEAST COAST OF THE US. ANY
CYCLOGENISIS THAT TAKES PLACE ALONG THIS FRONT SHOULD REMAIN SOUTH
OF THE FORECAST AREA AS INDICATED BY THE GLOBAL MODELS. MODELS
INDICATE A WEAK COLD FRONT WILL MOVE THROUGH AROUND MID WEEK.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...VFR CONDITIONS WILL PREVAIL WITH LIGHT AND VARIABLE
WINDS.

LONG TERM...VFR.

&&

.MARINE...
SHORT TERM...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM FOR
LONG PERIOD SWELL AROUND 5 FT. THIS WILL LIKELY BE ALLOWED TO EXPIRE.

LONG TERM...WINDS AND SEAS EXPECTED TO REMAIN BLO SCA CRITERIA.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST THIS
     MORNING FOR ANZ150-152-154.

&&

HANES/HAWLEY
Hazardous weather outlook, Nov 15, 3:06 PM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST THU NOV 15 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-162015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
306 PM EST THU NOV 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-162015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EST THU NOV 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.